Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jul 13, 2010, 10:24 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2010, 10:24 AM MDT (16:24 UTC)
- Expired
- Jul 13, 2010, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
979 WWUS75 KTFX 131624 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1024 AM MDT TUE JUL 13 2010 ...HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR THIS MORNING AND AFTERNOON... .STRONG GRADIENT WINDS ASSOCIATED WITH A DEEP UPPER LEVEL WEATHER SYSTEM IN SOUTHERN CANADA WILL CONTINUE ALONG THE ROCKY MOUNTAIN AND ADJACENT PLAINS AREAS IN GLACIER AND WESTERN TETON AND PONDERA COUNTIES. WINDS WILL DECREASE THIS EVENING AND THE CANADIAN SYSTEM MOVES EASTWARD AND THE PRESSURE GRADIENT WEAKENS. MTZ009-010-048-140000- /O.NEW.KTFX.HW.W.0014.100713T1624Z-100714T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 1024 AM MDT TUE JUL 13 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: GUSTY WEST-SOUTHWEST WINDS HAVE DEVELOPED THIS MORNING AND WILL PERSIST THROUGH THIS AFTERNOON. WINDS WILL DECREASE THIS EVENING. HIGH PROFILE VEHICLES SUCH AS TRUCKS AND CAMPERS WILL EXPERIENCE STRONG CROSSWINDS ON LOCAL ROADS. * WINDS: SUSTAINED WINDS OF 35 TO 40 MPH ARE EXPECTED WITH OCCASIONAL GUSTS OF 55 TO 65 MPH. * OTHER IMPACTS: FORESTED AREAS MAY EXPERIENCE SOME LIGHT TREE DAMAGE FROM THESE WINDS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
991 WWUS75 KTFX 132354 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 554 PM MDT TUE JUL 13 2010 ...HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS UNTIL MID EVENING... .STRONG GRADIENT WINDS ASSOCIATED WITH A DEEP UPPER LEVEL WEATHER SYSTEM IN SOUTHERN CANADA WILL CONTINUE ALONG THE ROCKY MOUNTAIN AND ADJACENT PLAINS AREAS IN GLACIER AND WESTERN TETON AND PONDERA COUNTIES. WINDS WILL DECREASE LATE THIS EVENING AS THE CANADIAN SYSTEM MOVES EASTWARD AND THE PRESSURE GRADIENT WEAKENS. MTZ009-010-048-140300- /O.EXT.KTFX.HW.W.0014.000000T0000Z-100714T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 554 PM MDT TUE JUL 13 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: GUSTY WEST-SOUTHWEST WINDS WILL PERSIST THROUGH MID EVENING...BUT ARE EXPECTED TO DECREASE BY LATE EVENING. HIGH PROFILE VEHICLES SUCH AS TRUCKS AND CAMPERS WILL EXPERIENCE STRONG CROSSWINDS ON LOCAL ROADS. * WINDS: SUSTAINED WINDS OF 35 TO 40 MPH ARE EXPECTED WITH OCCASIONAL GUSTS OF 55 TO 65 MPH. * OTHER IMPACTS: FORESTED AREAS MAY EXPERIENCE SOME LIGHT TREE DAMAGE FROM THESE WINDS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
088 WWUS75 KTFX 140253 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 853 PM MDT TUE JUL 13 2010 MTZ009-010-048-140400- /O.EXP.KTFX.HW.W.0014.000000T0000Z-100714T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 853 PM MDT TUE JUL 13 2010 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. GUSTY WESTERLY WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AND STRONG WINDS ARE NO LONGER EXPECTED. AS A RESULT...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jul 13, 9:45 AM MDT, 39 minutes earlier.
Area forecast discussion, Jul 13, 9:45 AM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 945 AM MDT TUE JUL 13 2010 .UPDATE... CURRENT FORECAST IN VERY GOOD SHAPE...JUST MADE A FEW SLIGHT ADJUSTMENTS TO MORNING/AFTN WIND GRIDS ALONG THE ROCKY MTN FRONT TO BETTER MATCH CURRENT OBSERVATIONS. WINDS REMAIN THE PRIMARY WEATHER CONCERN TODAY WITH BROAD AREA OF GUSTS OF 30 TO 40 MPH EXPECTED ALONG THE ROCKY MTN FRONT...THE HILINE...AND THE CENTRAL PLAINS. WARANAUSKAS .DISCUSSION... TODAY THROUGH THURSDAY...A WEATHER SYSTEM CENTERED OVER SOUTHWEST SASKATCHEWAN EARLY THIS MORNING IS EXPECTED TO MOVE VERY SLOWLY EAST TODAY. THE FLOW ALOFT NEAR 10000 FEET ABOVE THE GROUND WILL BE WESTERLY AND STRONG INTO THIS AFTERNOON. THE MAIN FORECAST PROBLEM FOR THE DAY WILL BE THE THREAT OF HIGH WINDS ALONG THE NORTHERN EAST SLOPES OF THE ROCKY MOUNTAINS. ONE COMPUTER MODEL SUGGESTS WINDS WILL REACH HIGH WIND WARNING CRITERIA WHILE OTHER MODELS ARE WEAKER WITH THE WINDS. HAVE OPTED TO KEEP WINDS A LITTLE BELOW HIGH WIND WARNING CRITERIA. AS THE FLOW ALOFT TURNS MORE TO THE NORTHWEST LATE TODAY AND TONIGHT MOISTURE OVER SOUTHERN CANADA WILL MOVE SOUTH OVER THE NORTHERN ZONES. THIS MOISTURE WILL CONTINUE INTO WEDNESDAY. THE AIRMASS IS FORECAST TO BE STABLE SO DO NOT EXPECT MUCH THREAT OF SHOWERS EXCEPT POSSIBLY OVER NORTH CENTRAL MONTANA AS WELL AS THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT. AS THE WEATHER SYSTEM CONTINUES MOVING EAST WEDNESDAY NIGHT EXPECT A DRY AIRMASS TO MOVE OVER THE AREA. THIS DRY AIRMASS WILL CONTINUE INTO THURSDAY. INHERITED TEMPERATURE TREND WHICH HAD COOLER TEMPERATURES TODAY THEN A WARMING TREND WEDNESDAY AND THURSDAY LOOKS GOOD AND MADE ONLY A FEW MINOR CHANGES TO TEMPERATURES. BLANK THURSDAY NIGHT THROUGH WEDNESDAY...MODELS REMAIN IN ROUGH AGREEMENT WITH EACH OTHER...BUT CONTINUE TO BE PLAGUED WITH CONSISTENCY ISSUES BETWEEN MODEL RUNS. BOTH THE GFS AND ECMWF MODELS CONTINUE TO KEEP THE AREA IN A TRANSITION ZONE BETWEEN THE HIGH PRESSURE RIDGE CENTERED OVER THE DESERT SOUTHWEST AND THE HIGH LATITUDE PROGRESSIVE PATTERN. THE LATEST RUNS HAVE MOVED US BACK DEEPER INTO THE PROGRESSIVE PATTERN. THIS WOULD KEEP US COOLER THAN PREVIOUSLY FORECASTED AND INCREASE CHANCES OF PRECIPITATION. HOWEVER DUE TO THE MODEL SOLUTIONS CONTINUING TO CHANGE DRAMATICALLY FROM RUN TO RUN CONFIDENCE REMAINS LOW. FORECASTED TEMPERATURES...ALONG WITH PRECIPITATION...REMAIN CLOSE TO CLIMATOLOGY IN THE SHORT TERM TO HELP NEGATE SOME OF THE NOISE CAUSED BY THE TEMPORALLY INCONSISTENT MODELS. SUK && .AVIATION... UPDATED 1147Z. VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. STRONG GUSTY WINDS WILL DEVELOP AGAIN DURING THE DAYTIME. THE STRONGEST WINDS WILL BE NEAR THE NORTHERN ROCKY MOUNTAIN FRONT. PRESSURE GRADIENT SHOULD DECREASE THROUGH EARLY EVENING...ALONG WITH THE DEVELOPMENT OF THE NOCTURNAL BOUNDARY LAYER SHOULD KEEP WIND SPEEDS LOWER OVERNIGHT...HOWEVER THIS WILL NOT SET UP UNTIL AFTER SUNSET AND GUSTY WINDS WILL REMAIN ACTIVE THROUGH THE DAYLIGHT HOURS. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 68 46 77 51 / 10 10 10 10 CTB 66 46 75 49 / 20 20 10 0 HLN 70 48 78 51 / 10 10 10 0 BZN 77 43 77 45 / 10 10 0 0 WEY 71 34 68 36 / 0 0 0 0 DLN 70 39 73 43 / 10 10 0 0 HVR 71 50 77 51 / 20 20 10 0 LWT 67 45 72 48 / 10 10 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BLANK LONG TERM...SUK AVIATION...SUK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 13, 4:01 AM MDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 401 AM MDT TUE JUL 13 2010 MTZ009>013-044>051-141015- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- 401 AM MDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT WEST WINDS 25 TO NEAR 40 MPH ARE LIKELY THIS AFTERNOON. EXPECT GUSTS OF 45 TO 55 MPH. WINDS WILL GRADUALLY SUBSIDE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-052>055-141015- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 401 AM MDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.